MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752620
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023, based on the date the manufacturer became aware of the event.Block e1: initial reporter city: (b)(6).Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a040501 captures the reportable event of stent calcified.Imdrf patient code e0306 captures the reportable event of sepsis.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was successfully implanted during a procedure.The event date was unknown.During a planned stone removal, after three months of being implanted, it was noted that the stent was found encrusted and no longer visible.It was mentioned that the stent could not be grasped, so, they used a holmium laser to remove at least enough encrustation from the bladder loop and it took them four hours to remove the stent using a standard stainless-steel gripper.The procedure was successfully completed with a non-boston scientific device.A photo of the complaint device was provided and showed the stent was calcified.The patient suffered from sepsis and is now in the palliative department.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was successfully implanted during a procedure.The event date was unknown.During a planned stone removal, after three months of being implanted, it was noted that the stent was found encrusted and no longer visible.It was mentioned that the stent could not be grasped, so, they used a holmium laser to remove at least enough encrustation from the bladder loop and it took them four hours to remove the stent using a standard stainless-steel gripper.The procedure was successfully completed with a non-boston scientific device.A photo of the complaint device was provided and showed the stent was calcified.The patient suffered from sepsis and is now in the palliative department.Additional information received that the problem happened with a timespan within the last six months.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023, based on the date the manufacturer became aware of the event.Block e1: initial reporter city: (b)(6).Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a040501 captures the reportable event of stent calcified.Imdrf patient code e0306 captures the reportable event of sepsis.Update to block b5: additional information received on 01dec2023, that the problem happened with a timespan within the last six months.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18322966
Report Number2124215-2023-68520
Device Sequence Number20575640
Product Code FAD
UDI-Device Identifier08714729056829
UDI-Public08714729056829
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Model NumberM0061752620
Device Catalogue Number175-262
Device Lot Number0030901470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown